MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 6 HI OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-14-060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hearing Impairment (1881); Synovitis (2094); Ambulation or Postural Difficulties (2544); Limb Fracture (4518); Swelling/ Edema (4577)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation records received.Records alleges serious injury, economic loss and pain.Doi: (b)(6) 2009 ,dor: (b)(6) 2020 left hip.Update ad (b)(6) 2021 pfs and medical records received.In addition to what previously alleged, pfs alleges inability to walk, hearing loss/ringing ears, dry mouth and eyes, and high metal ions however laboratory result showed below normal level.After review of medical records patient was revised was due to periprosthetic fracture, wear and synovitis.Upon incision there was significant synovitis with a degree of mild metallosis gray staining of the portion of the soft tissues.In course of the liner removal there were normal abrasive marking made in the extracted component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : updated 14-oct-2022.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records reviewed: litigation pfs alleges back, groin and hip pain; inability to walk for more than ¼ mile without having to sit due to pain; high metal ion content; hearing loss; ringing in ears; dry mouth and eyes, beginning in 2019.On (b)(6) 2005, primary right total hip replacement performed to address degenerative arthritis.Depuy pinnacle metal-on-metal uncemented hip replacement with aml press-fit stem implanted without complications.Implant log sticker sheet for primary right hip procedure on page 31 of records.On (b)(6) 2009, patient received a left total hip replacement performed to address degenerative arthritis.Depuy pinnacle metal-on-metal uncemented hip replacement with trilock press-fit stem implanted, without intraoperative complications.Patient reportedly had a normal blood loss consistent with post-op hip replacement, but experienced an acute drop of his hematocrit, but remained hemodynamically stable without any reported interventions.He had post-operative atelectasis which he recovered from with "appropriate pulmonary care and incentive spirometry".On (b)(6) 2020 lab result cobalt, plasma 4.5 ug/l high result.On (b)(6) 2020, patient admitted for revision treatment of left total hip wear, progressively severe pain, and synovitis, with conversion from metal-on-metal to ceramic on polyethylene.No complications.Mri on (b)(6) 2020 found fluid around the trochanters, but no evidence of soft tissue mass or pseudotumor.(b)(6) 2020 revision of right total hip to address metallosis and elevated cobalt and chromium, with conversion from depuy metal-on-metal head-liner to ceramic on polyethylene head-liner.Surgeon identified grayish stained periarticular tissues and evidence of corrosion fretting within the trunnion femoral head region.Stem and cup were well-fixed.No complications were reported.On (b)(6) 2021 lab results chromium, plasma 1.7 ug/l and cobalt, plasma <1.0 ug/l.

Brand Name
TRI-LOCK BPS SZ 6 HI OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12933971
Report Number1818910-2021-27223
Device Sequence Number17382912
Product Code KWA
UDI-Device Identifier10603295001089
UDI-Public10603295001089
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number1012-14-060
Device Catalogue Number101214060
Device Lot NumberD2RJR1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer12/09/2021
10/14/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date12/12/2021
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+1.5; 12/14 ARTICUL 40MM M SPEC+1.5; PINN CAN BONE SCREW 6.5MMX30MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE SECTOR II CUP 56MM; PINNACLE SECTOR II CUP 56MM; TRI-LOCK BPS SZ 6 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight126 KG